new medication OMG what to do

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Cateyes
Regular Member


Date Joined Mar 2010
Total Posts : 89
   Posted 8/23/2010 11:51 AM (GMT -7)   
I am taking seroquil xr started at 50 mg and pdoc is trying to take me to 300mg for theraupudic levels.  I sleep constantly and 2 weeks in I feel i have no personality at all.  Sure I don't get mad sad happy lovable nothing just tired and I have expressed this to her she said just fight the tiredness it will get bettter.   Weight gain I would rather die than gain a pound is my pdoc kidding!!!!!~  I am a little confused am I suppose to be a zombie or what.   I am not loving this!!!!!!!!   if anyone has history with this medication please help I wanna be better not worse...
Bi-polar, Adhd, Anxiety disorder, PTSD with a child with ADHD BIPOLAR Anxiety

Cateyes
Regular Member


Date Joined Mar 2010
Total Posts : 89
   Posted 8/23/2010 11:54 AM (GMT -7)   
Oh yeah I am now taking 150 mg and everything seems to be getting worse like sleeping 16 hours a day if I were working I would probably be dead about now for an accident or something. Will this change or is she pdoc lieing to me.
Bi-polar, Adhd, Anxiety disorder, PTSD with a child with ADHD BIPOLAR Anxiety

tortoise11
Veteran Member


Date Joined Jan 2010
Total Posts : 2896
   Posted 8/23/2010 2:21 PM (GMT -7)   
My pdoc started me at 50 mg last week and it was a horrible experience. I didn't take it again. Called into the clinic today and have an appt in 2 days.

The last time I was that depressed, I was hospitalized. Besides the awful physical side effects, I was suicidal - bad. IT wore off in 16 hours and I was so relieved to feel SOMETHING.
Bipolar 1
Borderline Personality Disorder
Post Traumatic Stress Disorder
Panic Disorder
 
"It's never too late to become what you might have been."

horse crazy
Regular Member


Date Joined Feb 2010
Total Posts : 199
   Posted 8/23/2010 10:59 PM (GMT -7)   
Well, I am currently on 400mg seroquel, which over a 5 year period went from 100mg to the 400 mg.  My pdoc told me to take it 12 hours before my wake up time, so  wouldn't be so drowsy in the morning.  I wouldn't say it made me numb and no personality, but it definitely leveled my wild swings in mood.  When you are used to swinging in your mood, I think any drug that levels you out feels the way seroquel makes you feel.   Give it a chance  Side effects usually calm down within a couple or few weeks when taking it.  I have always had to take seroqual at night because it is a sedating drug.  I have been on a zillion different psych drugs and I find seroquel to do the job.  Good luck and hopefully, the side effects will calm down.
Horse Crazy
Bi-polar I; rapid cycler; Lithium 600
Methadone 5mg (for restless leg syndrome) Lamictal 200 mg; seraquel 450mg, klonopin 4mg
 

happy bill
Forum Moderator


Date Joined Nov 2008
Total Posts : 1132
   Posted 8/24/2010 5:39 AM (GMT -7)   

 

  You know cateyes, we are all so used to such wild swings of moods, that when we get calmed down and medicated it does feel like we are walking thru  mud. The example i use for my non bp friends is when you drive on the express way at 65-75mph for a couple of hours, then get off and have to go 40 and 40 feeeeeelllllsssss so sllllloooooowwwww.  Know what i mean. LOL LOL LOL

   i actually had my doc lower my doseage for a bit to see if i could live on the lower doseage. I could but it required a lot mro work to monitor my moods. But it was only lowered after a year on the meds, so i had really leveled out and had a good place to start from.

 

   Hope you get things figured out.

    Bill


"If Life Gives You Lemons, Make Lemonade"



"It isn't my fault that i am BiPolar, It is my responsibility how i treat it so that i don't hurt others or myself." Happy Bill



Meds. Respirdal 0.5 a day, more if needed.

tortoise11
Veteran Member


Date Joined Jan 2010
Total Posts : 2896
   Posted 8/24/2010 5:55 AM (GMT -7)   
Nah - this stuff makes people ACTUALLY slow. The day after I took it, I got one thing accomplished all day - getting dressed. I was nodding off while trying to talk to my fiance. I typed on my blog for a few minutes and had to go back to sleep and rest because it was so exhausting.
Bipolar 1
Borderline Personality Disorder
Post Traumatic Stress Disorder
Panic Disorder
 
"It's never too late to become what you might have been."

hi-lo cheerio
New Member


Date Joined Aug 2010
Total Posts : 13
   Posted 8/24/2010 11:19 AM (GMT -7)   
shakehead  Hi, I'm Cathey.  I was diagnosed bipolar couple of years ago.  At one time, I was put into the hospital for some medication adjustment.  I was VERY upset about being there and kept asking them questions and I think I was really irritating them.  They immediately put me on Seraquel (sp?).  Same as you, just like a zombie.  When I wasn't asleep, I could not think right,......just useless.  After going thru alot of trial medicines, my psychiatrist noticed all the negative side affects I was having on most of the anti-psychotic and told me that I could not tolerate ANY anti-psychotic drugs at all and that was the last of that.  I was put on lithium which work great for me EXCEPT for one BIG problem,.........WEIGHT GAIN!!!!!!!!  I have gained about 55 pounds since I have been on lithium.  I am know myself doing research on the internet (here, for one) to try and find something else.   Tell your doctor, or call your emergency room, or call your nearest mental heath center and SHOUT OUT,.....I DO NOT WANT THI MEDICINE!  IT MAKES ME FEEL LIKE SH_T!  Don't take it if YOU don't want to .   You don't have to.  If someone tries to force u to take it, get to the nearest phone and call the police.  They will be able to direct to the proper mental health help!

lucymarue
New Member


Date Joined Aug 2010
Total Posts : 2
   Posted 8/24/2010 3:31 PM (GMT -7)   
the first time someone put me on seroquel I was given a 100 mg tab and slept for 36 hours. I quit taking it. A few years later a DR told me to take 25 mg x 3 d, 50 mg x 3 days ......I stayed on that but got  upped to 100 mg cuz I was "flying"..... I stayed on seroquel x 10 years ranging from 150 to 300 mg based on how manicky i was.. It gave me diabetes. The restless leg syndrome got so bad that I decided to kick the seroquel last weekend. I was on seroquel x 10 years. Actually, those 10 years were no better than the other decades I have been dealing with being bipolar. I'm 54 y.o.

tortoise11
Veteran Member


Date Joined Jan 2010
Total Posts : 2896
   Posted 8/24/2010 3:47 PM (GMT -7)   
Yeah - the risk for diabetes and breast cancer is a bit much for me.
Bipolar 1
Borderline Personality Disorder
Post Traumatic Stress Disorder
Panic Disorder
 
"It's never too late to become what you might have been."

lucymarue
New Member


Date Joined Aug 2010
Total Posts : 2
   Posted 8/24/2010 3:53 PM (GMT -7)   
the restless leg syndrom got so bad that I was suffering. Try to get some pain meds and the docs act like you're a junky. I don't even like narcotics as a drug of choice. I was talking to a pharmacist trying to find a doc that will prescribe pain meds ..... ranting and raving, per se, when I declared, " either I get some pain meds or I'm quitting the seroquel"..... that's when the light bulb went on..... I have some ambien and xanax and quit the seroquel on a friday to get through a few days of sleep deprivation/disturbance..... As I mentioned, the past ten years have been basically a nightmare - no different from years/decades of being unmedicated..... wish i quit sooner.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 5:30 PM (GMT -7)
There are a total of 2,736,122 posts in 301,354 threads.
View Active Threads


Who's Online
This forum has 151451 registered members. Please welcome our newest member, YoEve.
304 Guest(s), 10 Registered Member(s) are currently online.  Details
bluelyme, wthj53, YoEve, porkysgal, rocckyd, ChickNorris, Ariel Smith, Mustard Seed, Tim Tam, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer